Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



A comparison of algorithms for rational $ l\sb{\infty }$ approximation

Authors: C. M. Lee and F. D. K. Roberts
Journal: Math. Comp. 27 (1973), 111-121
MSC: Primary 65D15
Corrigendum: Math. Comp. 33 (1979), 847-848.
Corrigendum: Math. Comp. 33 (1979), 847.
MathSciNet review: 0331719
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Results are reported of a numerical study to compare eight algorithms for obtaining rational $ {l_\infty }$ approximations. The algorithms investigated are Loeb's algorithm, the linear inequality algorithm, the Osborne-Watson algorithm, the differential correction algorithms I, II and III, the Remes algorithm and Maehly's algorithm. The results of the study indicate that the Remes algorithm and the differential correction algorithm III are the most satisfactory methods to use in practice.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65D15

Retrieve articles in all journals with MSC: 65D15

Additional Information

Keywords: Rational approximation, linear programming
Article copyright: © Copyright 1973 American Mathematical Society

American Mathematical Society